MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY

BIO-RAD MEDICAL DIAGNOSTICS GMBH TANGO INFINITY
Catalog Number 850000010
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a false negative reaction of solidscreen ii control b with biotestcell 3 on tango infinity.Solidscreen ii control b contains an anti-c that is designed to react positively with cells no.2 and no.3 of biotestcell 3.The customer provided a snapshot of tango infinity that showed one negative reaction of the control with all three screening cells of biotestcell 3.The customer did not return a product sample for investigational testing.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot with biotestcell 3 on tango infinity.Cell no.2 and no.3 of biotestcell 3 showed correctly positive results.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Logfiles of the affected tango infinity instrument were analyzed.The affected control has the barcode label c504000044 and was processed on 2024-03-02.On the same strip as the affected control sample another control was processed, no.C507000069, this second control resulted in two positive wells, which shows that the ahg was still working at this time.Checking the results of the affect control show that the target result was not met only once.There was no further processing of this sample afterwards.There was no device malfunction recorded in the logfiles, the control sample was refilled, after the refill the control sample tube was only processed once and failed on this run.The next prepared control sample was reacting fine, as well as the previous control sample prepared in tube labeled c504000044.A product sample was requested from the customer but not yet available.Furthermore, we are still waiting for the information whether a hardware defect was detected and caused the issue.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of solidscreen ii control b with biotestcell 3 on tango infinity.Solidscreen ii control b contains an anti-c that is designed to react positively with cells no.2 and no.3 of biotestcell 3.The customer provided a snapshot of tango infinity that showed one negative reaction of the control with all three screening cells of biotestcell 3.The customer did not return a product sample for investigational testing.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot with biotestcell 3 on tango infinity.Cell no.2 and no.3 of biotestcell 3 showed correctly positive results.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Logfiles of the affected tango infinity instrument were analyzed for any issue relevant anomalies, covering a timeframe from (b)(6) 2023 to (b)(6) 2024.It was noticed that there were no false negative control results during the whole year of 2023 but several false negative control results starting in 2024.Our investigation showed false results were obtained on 14 different days in 2024.Because these negative results were only discovered during our investigation and have not been reported by the customer, we refrain from submitting 14 identical medical device reports.All of these incidents have been considered in the investigation.A thorough analysis of the logfiles revealed an indication that the wash process might have caused the issue.A dispense message was issued, but only for unused wells in the strip, so these messages are not expected to trigger a flag for a result.This gives only a hint about the issue, comparing the hint (shown as ratio between the dispense messages and the total number of dispense) and the number of false negative controls.The dispense messages start already in (b)(6) 2023, while no false negative control were observed prior to 2024.A field service engineer was on site several times and investigated the instrument.Several parts were exchanges.After the final repair by the field service engineer on 11-march-2024, neither dispense messages nor false negative control results appeared.This leads to the conclusion that the dispense messages are more sensitive than the controls itself.According to the available data we can confirm the device is working within specifications after the final repair on 11-march-2024.Since several parts were exchanged, we are not in a position to exactly pinpoint the root cause / the exact repair that solved the issue.We can confirm the device had a hardware / setup issue.The available data allow us to confirm that the issue is solved.Our initial report was submitted for the solidscreen ii control b.Since our investigation showed that the issue was caused by the instrument, this final report is submitted for the tango infinity.

Brand Name
TANGO INFINITY
Common Device Name
TANGO INFINITY
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key18950225
Report Number9610824-2024-00006
Device Sequence Number20602643
Product Code KSZ
UDI-Device Identifier07611969961719
UDI-Public(01)07611969961719
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
BK190388
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Catalogue Number850000010
Device Lot Number9343070-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL 3, LOT 9402021-00; SOLIDSCREEN II CONTROL B, LOT: 9343070-00; TANGO INFINITY, SN (B)(6)
Patient SexUnknown